MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534680
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography in the bile duct, performed on (b)(6) 2020.According to the complainant, during the procedure, while attempting to deploy the stent, the guide catheter was completely detached from the delivery system.Reportedly, the broken inner guide catheter remained within the push catheter, enabling the delivery system to be removed in one piece.The procedure was successfully completed with the original advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: device code 1069 captures the reportable event of guide catheter break.Block h10: the returned advanix rx bili preload cb stent was analyzed, and a visual evaluation noted that the pull wire was completely retracted.This indicates that the stent was deployed during procedure.The stent was not returned with the delivery system.The guide catheter was returned detached from the delivery system.There were kinks observed in the push catheter at the proximal section, additionally, a kink was observed in the guide catheter.The push catheter suture hole was found torn and the suture was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kinking of the push catheter and guide catheter.Once the push catheter and guide catheter are kinked, this condition can cause resistance due to friction between the components at the moment of retracting the pull wire.Force applied to retract the pull wire in order to release the stent can lead to a torn suture hole.The suture under tensile force during the procedure can result in tearing of the suture hole and continued attempts to release/relocate or place the stent can break/separate the suture from the delivery system and generate the reported guide catheter detachment issue.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9706639
Report Number3005099803-2020-00438
Device Sequence Number19746553
Product Code FGE
UDI-Device Identifier08714729787235
UDI-Public08714729787235
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model NumberM00534680
Device Catalogue Number3468
Device Lot Number0024416345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1